Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 308, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2005, 5:19 PM EDT for Marion County, Schley County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 5:19 PM EDT (21:19 UTC)
- Expired
- May 20, 2005, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Marion County, GA, Schley County, GA
The radar
The Robins AFB radar (KJGX), 110 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 4:10 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 202119 SVRFFC GAC197-249-202145- /O.NEW.KFFC.SV.W.0308.050520T2119Z-050520T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN WEST CENTRAL GEORGIA SCHLEY COUNTY IN WEST CENTRAL GEORGIA * UNTIL 545 PM EDT * AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DRANEVILLE...AND MOVING EAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLS CROSSING...PUTNAM AND ELLAVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3230 8457 3217 8457 3216 8417 3238 8421 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:00 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 20, 4:00 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT FRI MAY 20 2005 .SHORT TERM... LINE OF STRONG STORMS MOVING ACROSS CENTRAL GEORGIA AT THE MOMENT...WELL AHEAD OF COLD FRONT MAKING ITS WAY ACROSS CENTRAL TENNESSEE. LATEST RUN OF MODELS STILL HOLDING ON THE FRONT MOVING INTO EXTREME NORTH GEORGIA LATE TODAY...THEN ACROSS THE REST OF THE COUNTY WARNING AREA TONIGHT. FRONT PROGGD NEAR A SAVANNAH TO VALDOSTA LINE BY 12Z SATURDAY...THEN PUSHING TO NEAR THE GEORGIA-FLORDIA BORDER BY EARLY AFTERNOON. BEST POPS TONIGHT WILL PRIMARY BE BASE ON LATEST RADAR BUT WILL NEED TO HOLD ON TO LOW POPS FOR AREAS SOUTH OF THE FRONTAL BOUNDAY. HOWEVER...THINK FOR THE MOST PART WILL BE ABLE TO DROP POPS AFTER MIDNIGHT NORTH SECTIONS. WILL END ALL PRECIP BY SATURDAY MORNING WITH FRONT SOUTH OF OUR AREA. SURFACE HIGH PRESSURE BUILDS ACROSS OUR AREA SATURDAY BEHIND THE FRONT WITH FAIR WEATHER CONTINUING INTO SUNDAY. .LONG TERM... SURFACE HIGH GETS PUSHED SOUTHEAST OF THE COUNTY WARNING AREA SUNDAY NIGHT AS NEXT FRONT APPROACHES. LATEST RUN OF MODELS SHOW BEST CHANCE FOR PRECIP OVER NORTH SECTS AFTER MIDNIGHT...THEN ACROSS CENTRAL SECTS MONDAY AS THE FRONT MOVES INTO THAT AREA. BOUNDARY PUSHES SOUTH OF COUNTY WARNING AREA BY MONDAY NIGHT AS SURFACE LOW MOVES OFF THE VIRGINIA COAST. HIGH PRESSURE BEGINS TO BUILD BACK ACROSS THE SOUTHEAST STATES TUESDAY BUT MODELS HINTING AT SOME WRAP-AROUND AFFECTING PORTIONS OF NORTHEAST GEORGIA TUESDAY/TUESDAY NIGHT. THINK BEST MOISTURE WILL STAY NORTH AND EAST OF OUR AREA AND PLAN TO ONLY PLAY FOR A BIT MORE CLOUDS. OTHERWISE NORTH AND CENTRAL GEORGIA GENERALLY UNDER THE INFLUENCE OF HIGH PRESSURE WEDNESDAY INTO THURSDAY. MODELS HINTING AT WEAK WAVE SWEEPING ACROSS THE TENNESSEE VALLEY LATE THURSDAY INTO FRIDAY AND CURRENT FORECAST OF LOW POPS WILL BE CONTINUED. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 61 78 58 82 / 50 10 10 10 ATHENS 60 78 54 83 / 50 10 10 10 GAINESVILLE 60 75 57 79 / 50 10 10 10 ROME 60 80 56 84 / 30 10 10 10 COLUMBUS 65 80 59 87 / 50 10 10 10 MACON 64 80 58 85 / 60 10 10 10 && && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. &&
Hazardous weather outlook, May 20, 11:23 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1123 AM EDT FRI MAY 20 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1123 AM EDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. ...SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER WEST GEORGIA THROUGH THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER EAST GEORGIA THROUGH THIS EVENING... .SYNOPSIS... A SLOW MOVING COLD FRONT LOCATED ACROSS THE CENTRAL APPALACHIANS INTO THE MID MISSISSIPPI VALLEY WILL MOVE INTO NORTH GEORGIA LATE THIS AFTERNOON...AND TO SOUTH GEORGIA BY SATURDAY MORNING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE BEST AREA FOR SEVERE WEATHER WILL BE WEST OF A LINE FROM JASPER TO MACON. HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF JASPER TO MACON. .DISCUSSION... POTENTIAL EXISTS FOR CAPES OF 1500-2000 AND LIFTED INDICES OF -4 ON THE WEST SIDE OF GEORGIA BY MIDDAY. THIS INSTABILITY COMBINED WITH A SHORT WAVE TROUGH APPROACHING...AND GOOD VERTICAL WIND SHEAR...WILL PROVIDE THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS OVER WEST GEORGIA THROUGH THIS EVENING. UNCERTAINTY EXISTS TO THE AMOUNT OF INSTABILITY. IF THE AIRMASS REMAINS TOO STABLE...THE SEVERE THREAT WILL BE SIGNIFICANTLY LESS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED THROUGH THIS EVENING. EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE SITUATION. .DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY. OTHERWISE NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, May 20, 3:43 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT FRI MAY 20 2005 GAZ011>014-019>025-027-202100- BANKS-BARTOW-CHATTOOGA-CHEROKEE-DAWSON-FLOYD-FORSYTH-GORDON-HALL- JACKSON-MADISON-PICKENS- 343 PM EDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 300 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...BANKS...BARTOW...CHATTOOGA...CHEROKEE...DAWSON...FLOYD... FORSYTH...GORDON...HALL...JACKSON...MADISON AND PICKENS. GAZ030>039-041>062-066>071-073>076-078>086-089>098-107-202100- BALDWIN-BARROW-BIBB-BLECKLEY-BUTTS-CARROLL-CHATTAHOOCHEE-CLARKE- CLAYTON-COBB-COWETA-CRAWFORD-DEKALB-DOUGLAS-EMANUEL-FAYETTE-FULTON- GLASCOCK-GREENE-GWINNETT-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON- JASPER-JEFFERSON-JOHNSON-LAMAR-LAURENS-MACON-MARION-MERIWETHER- MONROE-MORGAN-MUSCOGEE-NEWTON-OCONEE-OGLETHORPE-PAULDING-PEACH-PIKE- POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SPALDING-TALBOT-TALIAFERRO- TAYLOR-TREUTLEN-TROUP-TWIGGS-UPSON-WALTON-WARREN-WASHINGTON-WILKES- WILKINSON- 343 PM EDT FRI MAY 20 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 300 REMAINS IN EFFECT... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES... BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DE KALB...DOUGLAS...EMANUEL...FAYETTE...GLASCOCK...GREENE...GWINNETT... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER... JEFFERSON...JOHNSON...LAMAR...LAURENS...MACON...MARION... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TAYLOR...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON... WARREN...WASHINGTON...WILKES AND WILKINSON COUNTIES.
Special weather statement, May 20, 3:50 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT FRI MAY 20 2005 GAZ052-066-067-078-079-202030- 350 PM EDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN HARRIS...TALBOT...TROUP...MERIWETHER AND HEARD COUNTIES UNTIL 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FRANKLIN TO 7 MILES WEST OF MULBERRY GROVE...MOVING EAST AT 35 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARRIS...TALBOT...TROUP...MERIWETHER AND HEARD COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 20, 4:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 434 PM EDT FRI MAY 20 2005 GAZ097-109-202115- 434 PM EDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 MPH WINDS IN DODGE AND LAURENS COUNTIES UNTIL 515 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF PLAINFIELD...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DODGE AND LAURENS COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 515 PM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 20, 4:41 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HAWKINSVILLE 32.28N 83.47W
05/20/2005 1.00 INCH PULASKI GA LAW ENFORCEMENT
0320 PM HAIL 1 S PERRY 32.45N 83.74W
05/20/2005 0.75 INCH HOUSTON GA AMATEUR RADIO
0300 PM HAIL BYRON 32.65N 83.76W
05/20/2005 0.75 INCH PEACH GA PUBLIC
0300 PM HAIL PERRY 32.46N 83.74W
05/20/2005 0.75 INCH HOUSTON GA PUBLIC
0235 PM HAIL 1 NE HUBER 32.71N 83.54W
05/20/2005 0.75 INCH TWIGGS GA AMATEUR RADIO
DIME SIZE HAIL REPORTED ON I-16...1 NE HUBER.
0229 PM TSTM WND DMG E MILLEDGEVILLE 33.09N 83.24W
05/20/2005 BALDWIN GA PUBLIC
PUBLIC REPORTED FEW POWERLINES DOWN SOUTH OF HARDWICK.
0229 PM HAIL E MILLEDGEVILLE 33.09N 83.24W
05/20/2005 0.88 INCH BALDWIN GA PUBLIC
0210 PM TSTM WND DMG 5 NW MACON 32.89N 83.72W
05/20/2005 BIBB GA AMATEUR RADIO
HAM REPORTED SEVERAL TREES DOWN 5 NW MACON AS WELL AS ONE
POWERLINE DOWN. ONE CAR WAS BLOWN OFF U.S. 129.
0205 PM TSTM WND DMG 1 S GRAY 32.99N 83.54W
05/20/2005 JONES GA LAW ENFORCEMENT
911 REPORTED TWO TREES DOWN 1 MILE SOUTH OF GRAY...NEAR
HUNGERFORD HWY 11 AND HWY 18 WEST.
0200 PM HAIL NW MACON 32.84N 83.66W
05/20/2005 0.88 INCH BIBB GA PUBLIC
0150 PM HAIL 2 N MACON 32.87N 83.66W
05/20/2005 0.88 INCH BIBB GA PUBLIC
0148 PM HAIL N MACON 32.84N 83.66W
05/20/2005 0.75 INCH BIBB GA PUBLIC
PUBLIC REPORTED PEA TO DIME SIZE HAIL NORTH OF MACON.
0145 PM TSTM WND DMG ADRIAN 32.53N 82.59W
05/20/2005 JOHNSON GA LAW ENFORCEMENT
911 REPORTED FEW TREES DOWN LOCALLY...ONE TREE FELL ON A
HOME.
0115 PM HAIL LEXINGTON 33.87N 83.11W
05/20/2005 0.75 INCH OGLETHORPE GA LAW ENFORCEMENT
1230 PM TSTM WND DMG COVINGTON 33.60N 83.85W
05/20/2005 NEWTON GA LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDE.
1223 PM HAIL NEWNAN 33.38N 84.79W
05/20/2005 0.75 INCH COWETA GA PUBLIC
DIME TO PENNY SIZE HAIL IN THE SUMMERGROVE COMMUNITY.
1220 PM TSTM WND DMG DUBLIN 32.54N 82.92W
05/20/2005 LAURENS GA LAW ENFORCEMENT
911 REPORTED SIX TREES DOWN COUNTYWIDE.
1215 PM HAIL COVINGTON 33.60N 83.85W
05/20/2005 0.75 INCH NEWTON GA TRAINED SPOTTER
1200 PM HAIL 6 NE CENTRALHATCHEE 33.43N 85.03W
05/20/2005 0.75 INCH CARROLL GA LAW ENFORCEMENT
911 REPORTED PENNY SIZE HAIL NEAR YELLOWDIRT.
1158 AM TSTM WND DMG LULA 34.39N 83.66W
05/20/2005 HALL GA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS HIGHWAS 52.
1156 AM HAIL LA GRANGE 33.04N 85.03W
05/20/2005 0.88 INCH TROUP GA PUBLIC
1150 AM HAIL PEACHTREE CITY 33.39N 84.57W
05/20/2005 1.00 INCH FAYETTE GA PUBLIC
DIME TO QUARTER SIZE HAIL HIGHWAY 74 SOUTH OF CROSSTOWN.
1120 AM TSTM WND DMG WOODSTOCK 34.10N 84.51W
05/20/2005 CHEROKEE GA EMERGENCY MNGR
TWO TREES AND POWER LINES DOWN THREE MILES EAST OF
WOODSTOCK.
1115 AM TSTM WND DMG DECATUR 33.77N 84.30W
05/20/2005 DEKALB GA LAW ENFORCEMENT
1102 AM TSTM WND DMG 3 E WOODSTOCK 34.10N 84.46W
05/20/2005 CHEROKEE GA EMERGENCY MNGR
TWO TREES AND POWER LINES DOWN 3 MILE EAST OF WOODSTOCK.
0210 AM HAIL 12 W JASPER 34.47N 84.64W
05/20/2005 0.88 INCH PICKENS GA PUBLIC
0155 AM HAIL FAIRMOUNT 34.44N 84.70W
05/20/2005 0.75 INCH GORDON GA LAW ENFORCEMENT
1218 AM HAIL SHARPSBURG 33.34N 84.65W
05/20/2005 0.75 INCH COWETA GA TRAINED SPOTTER
1213 AM HAIL NEWNAN 33.38N 84.79W
05/20/2005 0.75 INCH COWETA GA PUBLIC
DIME TO PENNY SIZE HAIL.
1100 PM HAIL LULA 34.39N 83.66W
05/19/2005 0.75 INCH HALL GA PUBLIC
&&
RABLocal storm report, May 20, 5:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI MAY 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HAWKINSVILLE 32.28N 83.47W
05/20/2005 1.00 INCH PULASKI GA LAW ENFORCEMENT
NUMEROUS REPORTS OF QUARTER SIZED HAIL COUNTYWIDE.
0115 PM HAIL LA GRANGE 33.04N 85.03W
05/20/2005 1.00 INCH TROUP GA PUBLIC
HAIL DENTED GARAGE ON U.S. 27.
1218 PM HAIL SHARPSBURG 33.34N 84.65W
05/20/2005 0.75 INCH COWETA GA TRAINED SPOTTER
1213 PM HAIL NEWNAN 33.38N 84.79W
05/20/2005 0.75 INCH COWETA GA PUBLIC
DIME TO PENNY SIZE HAIL.
1130 AM HAIL THOMAS CROSSROADS 33.41N 84.68W
05/20/2005 0.88 INCH COWETA GA LAW ENFORCEMENT
1050 AM HAIL CORINTH 33.23N 84.94W
05/20/2005 1.75 INCH HEARD GA PUBLIC
PUBLIC REPORTED DIME TO GOLF BALL SIZE HAIL.
&&
RABSpecial weather statement, May 20, 5:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 PM EDT FRI MAY 20 2005 GAZ079-080-091-092-103-104-202145- 507 PM EDT FRI MAY 20 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 35 TO 45 MPH WINDS IN SUMTER...WEBSTER...SCHLEY...TAYLOR...MARION AND TALBOT COUNTIES UNTIL 545 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GENEVA TO PLAINS...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SUMTER...WEBSTER...SCHLEY...TAYLOR...MARION AND TALBOT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 29 min |
| May 19, 11:23 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 23 min |
| May 20, 1:41 AM EDT | Severe Thunderstorm Warning | FFC | Gordon, Pickens | 34 min |
| May 20, 11:07 AM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 23 min |
| May 20, 11:52 AM EDT | Severe Thunderstorm Warning | FFC | Troup | 23 min |
| May 20, 12:12 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 33 min |
| May 20, 12:13 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 32 min |
| May 20, 12:16 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 29 min |
| May 20, 12:47 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe | 28 min |
| May 20, 12:54 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 51 min |
| May 20, 12:57 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 33 min |
| May 20, 1:18 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 27 min |
| May 20, 1:36 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 24 min |
| May 20, 1:58 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 40 min |
| May 20, 1:59 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 31 min |
| May 20, 2:13 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin | 28 min |
| May 20, 2:14 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 32 min |
| May 20, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 32 min |
| May 20, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor | 27 min |
| May 20, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 25 min |
| May 20, 2:34 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 26 min |
| May 20, 2:35 PM EDT | Severe Thunderstorm Warning | FFC | Peach | 25 min |
| May 20, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 35 min |
| May 20, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley | 47 min |
| May 20, 3:04 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 41 min |
| May 20, 3:14 PM EDT | Severe Thunderstorm Warning | FFC | Houston | 46 min |
| May 20, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| May 20, 3:31 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 29 min |
| May 20, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 36 min |
| May 20, 3:53 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 22 min |
| May 20, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 41 min |
| May 20, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 39 min |
| May 20, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.